Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 23, 2011, 5:39 PM EDT for 6 counties in West Virginia. It was in force for 81 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 5:39 PM EDT (21:39 UTC)
- Expired
- Mar 23, 2011, 7:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Harrison County, WV, Pocahontas County, WV, Randolph County, WV, Taylor County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 5:50 PM EDT | HAIL 0.88 | Grafton, WV | |
| Mar 23, 5:50 PM EDT | HAIL 1 | Grafton, WV | |
| Mar 23, 5:55 PM EDT | HAIL 0.75 | Grafton, WV | |
| Mar 23, 6:05 PM EDT | TSTM WND GST 69 | 3 Se French Creek, WV | |
| Mar 23, 6:15 PM EDT | TSTM WND DMG | 2 Wsw Mcgee, WV | TRAILER BLOWN OFF FOUNDATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818
WUUS51 KRLX 232139
SVRRLX
WVC001-033-075-083-091-097-232300-
/O.NEW.KRLX.SV.W.0037.110323T2139Z-110323T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
EXTREME NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
* UNTIL 700 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF GRAFTON TO 20
MILES NORTHWEST OF BUCKHANNON TO 44 MILES NORTHWEST OF ROCK CAVE...
OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MANNINGTON TO 11
MILES NORTH OF WESTON TO 7 MILES SOUTH OF HARRISVILLE...AND MOVING
EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...BELINGTON AND DAILEY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
127 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3891 7938 3888 7952 3879 7950 3864 7963
3867 8027 3874 8040 3876 8041 3895 8032
3908 8031 3925 8020 3940 8021 3939 8008
3943 8000 3944 7990 3931 7990 3922 7981
3913 7984 3909 7977 3904 7977 3896 7934
TIME...MOT...LOC 2140Z 272DEG 45KT 3943 8026 3919 8044
3911 8102
$$
302 follow-up statements
683
WWUS51 KRLX 232228
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT WED MAR 23 2011
WVC033-091-232238-
/O.CAN.KRLX.SV.W.0037.000000T0000Z-110323T2300Z/
TAYLOR WV-HARRISON WV-
628 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
TAYLOR COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3892 7945 3890 7945 3888 7952
3878 7950 3864 7963 3867 8027 3869 8029
3870 8033 3873 8035 3874 8040 3880 8039
3906 7980 3898 7954 3896 7934
TIME...MOT...LOC 2228Z 316DEG 73KT 3912 7944 3887 7984
3866 8029
$$
WVC001-075-083-097-232300-
/O.CON.KRLX.SV.W.0037.000000T0000Z-110323T2300Z/
POCAHONTAS WV-UPSHUR WV-RANDOLPH WV-BARBOUR WV-
628 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL BARBOUR...RANDOLPH...SOUTHERN UPSHUR AND EXTREME
NORTHEASTERN POCAHONTAS COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF DRYFORK TO
ELKINS TO EDEN...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
BAYARD TO ELKINS TO 15 MILES NORTH OF WEBSTER SPRINGS...MOVING
SOUTHEAST AT 85 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAILEY...MILL CREEK...HUTTONSVILLE...GLADY AND HARMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3892 7945 3890 7945 3888 7952
3878 7950 3864 7963 3867 8027 3869 8029
3870 8033 3873 8035 3874 8040 3880 8039
3906 7980 3898 7954 3896 7934
TIME...MOT...LOC 2228Z 316DEG 73KT 3912 7944 3887 7984
3866 8029
$$
12706
WWUS51 KRLX 232300
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT WED MAR 23 2011
WVC001-075-083-097-232310-
/O.EXP.KRLX.SV.W.0037.000000T0000Z-110323T2300Z/
POCAHONTAS WV-UPSHUR WV-RANDOLPH WV-BARBOUR WV-
700 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARBOUR...
RANDOLPH...SOUTHERN UPSHUR AND EXTREME NORTHEASTERN POCAHONTAS
COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3892 7945 3890 7945 3888 7952
3878 7950 3864 7963 3867 8027 3869 8029
3870 8033 3873 8035 3874 8040 3880 8039
3906 7980 3898 7954 3896 7934
TIME...MOT...LOC 2300Z 316DEG 73KT 3865 7886 3840 7926
3819 7971
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:45 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 23, 2:45 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT WED MAR 23 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL PUSH EAST THROUGH TONIGHT...BRINGING A COLD FRONT WITH MUCH COOLER AIR IN ITS WAKE. HIGH PRESSURE SETS UP TO THE NORTH WHILE A LOW PASSES TO THE SOUTH THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... POTENTIAL FOR SEVERE WEATHER THIS EVENING THEN SNOW SHOWERS TOMORROW ARE THE MAIN ISSUES. SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ADVANCE AN APPROACHING COLD FRONT. THE FIRST LINE OF STORMS ARE MOVING ACROSS EASTERN KY AND SOUTHEAST OH. A SECOND...LARGER LINE...IS DEVELOPING ACROSS SOUTHEAST INDIANA IN ASSOCIATION WITH THE COLD FRONT. AT 18Z...SURFACE BASED CAPE WAS 500 J/KG SOUTH TO 1500 J/KG NORTH WITH LIS -1C TO -5C. WITH LOW LEVEL JET OF 35 TO 45 KT LOW LEVEL JET THROUGH 00Z THU...FREEZING LEVEL AROUND 10K FEET AND PLENTY OF INSTABILITY...SEVERE WEATHER LOOKS LIKELY THROUGH LATE EVENING. THE MAIN THREAT WILL BE LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT GIVEN THE SPEED SHEAR THROUGH EVENING. COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. COLDER AIR WILL FILTER IN BEHIND THE FRONT. H85 TEMPS FALL TO BELOW 0C FROM WEST TO EAST STARTING AROUND 12Z THU. ANY LINGERING SHOWERS WILL MIX WITH SNOW SHOWERS EARLY BEFORE DRIER AIR MOVE IN. ONLY SOME LOW LEVEL MOISTURE WILL LINGER ACROSS THE WESTERN CWA. IN THE MOUNTAINS...RAIN AND SNOW SHOWERS ARE POSSIBLE THROUGH OUT MOST OF THE DAY THURSDAY. HIGH TEMPERATURES WILL BE IN THE 40S WEST TO THE 30S IN THE MOUNTAINS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... UPSLOPE COLD ADVECTION FLOW TO OPEN THE PERIOD WITH A SECOND SURGE OF COLD ADVECTION OVERNIGHT INTO FRI...ALONG WITH DRY ADVECTION. UPSLOPE CLOUDS ALONG THE MOUNTAINS SHOULD DISSIPATE TOWARD DAWN FRI. ARCTIC HIGH PRESSURE PRESSURE TAKES UP RESIDENCE OVER SOUTH CENTRAL CANADA FOR FRI AND THE WEEKEND...UNDER AN OMEGA BLOCK ALOFT. A LOW PRESSURE WAVE TRACKS S OF THE AREA...UNDER THE RATHER FLAT FLOW S OF THE OMEGA BLOCK...ACROSS TN AND NC...OVER THE WEEKEND. RAISED POPS...MAINLY ACROSS THE S...SAT. USED A BLEND OF THE MET AND MAV FOR TEMPERATURES FOR THE MOST PART...THE GFS REPRESENTING THE WARMER SOLN WITH THE MORE NWD TRACK. USED THE NAM12 FOR THE WARM LAYER ALOFT TO DRIVE PRECIPITATION TYPE. ALSO USED THE NAM12 FOR QPF...WITH AMOUNTS OF A TENTH OF AN INCH OR LESS PER 6 HOURS. HAVE SNOW ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA LATE FRI NT INTO SAT BUT THERMAL PROFILES ARE MARGINAL ENOUGH SO THAT LATE MARCH INSOLATION WILL ACTUALLY BE ENOUGH TO CHANGE THE PRECIPITATION TO RAIN FOR FRI AFTERNOON. DID GET A FEW TENTHS OF AN INCH OF SNOW IN A STRIP ACROSS THE N-CENTRAL PORTION OF THE AREA...SE OHIO THROUGH N-CENTRAL WV AND THE NORTHERN WV MOUNTAINS...MAINLY LATE FRI NT INTO SAT MORNING...IF IT INDEED DOES SNOW. SO THIS IS A CONDITIONAL FORECAST. RAIN WILL BE THE PREDOMINATE PRECIPITATION TYPE ACROSS SOUTHERN PORTIONS OF THE AREA...JUST WHERE PRECIPITATION IS LIKELIEST TO BEGIN WITH. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WITH HIGHLY ACTIVE WEATHER PATTERN TODAY...DECIDING TO SHIFT STAFF FOCUS TO NEAR TERM CONVECTION. FOR THE EXTENDED...CHOSE TO ROLL WITH HPC THINKING AND BLEND SOME ELEMENTS WITH PREVIOUS FORECAST TO HAVE SOME CONTINUITY. SYSTEM FOR SUNDAY LOOKS TO BE STAYING MAINLY TO THE SOUTH...BUT DID EXTEND CHC POPS TO THE NORTH TO ACCOUNT FOR GFS SOLN. THIS THINKING WOULD PUT AT LEAST SOME SNOW SHOWERS MIXING IN ACROSS THE NORTH AND IN THE MOUNTAINS. KEEPING TEMPS ON THE COOL SIDE THROUGH THE WEEK AS WE WILL REMAIN UNDER CAA THROUGH EARLY DAY 6 WHEN THE NEXT SYSTEM APPROACHES FROM THE WEST. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... COLD FRONT WITH TWO LINES OF DEVELOPING THUNDERSTORMS IN ADVANCED OF THE FRONT WILL CONTINUE TO MOVE TOWARD THE TAF SITES. HAVE TRIED TO TIME THE FIRST OF TWO DEVELOPING LINE INTO THE SITES WITH TEMPO GROUPS. ANTICIPATE VFR CONDITIONS UNTIL STORMS ARRIVE. HEAVY RAIN AND REDUCED VISIBILITIES WILL RESULT IN IFR CONDITIONS IN THE VICINITY OF THESE STORMS. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN INDIANA AND MOVING EAST IN ADVANCED OF THE COLD FRONT. WILL HAVE TO MONITOR THESE STORMS AS ADDITIONAL HEAVY RAINFALL AND GUSTY WINDS WILL CREATE IFR CONDITIONS. ANOTHER CONCERN FOR AVIATION INTERESTS IS LARGE HAIL. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. ONCE THE FRONT MOVES ACROSS THE SITES...COLDER TEMPERATURES AND LOW CLOUDS WILL RESULT. GENERALLY MVFR WILL REMAIN THROUGH THE PERIOD. COULD SEE SOME RAIN AND SNOW SHOWERS AT EKN AND BKW AFTER 12Z THU. FOR NOW...HAVE LEFT OUT DUE TO UNCERTAINTY. FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H M M M H H H H H H M HTS CONSISTENCY H H M M M H H H M M M M BKW CONSISTENCY H H M M H M M M M M M M EKN CONSISTENCY H M H H M M H M H M M M PKB CONSISTENCY H H M M M M M L L M M M CKB CONSISTENCY H H M H H M H M M L M M AFTER 18Z THURSDAY... SOME MVFR CONDITIONS POSSIBLE ACROSS THE HIGHER ELEVATIONS WITH LOW CLOUDS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JB/JSH/TRM NEAR TERM...JB SHORT TERM...TRM LONG TERM...TAX AVIATION...JB
Hazardous weather outlook, Mar 23, 1:27 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 127 PM EDT WED MAR 23 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-241730- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 127 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 23, 5:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
510 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PARKERSBURG 39.26N 81.54W
03/23/2011 E1.75 INCH WOOD WV LAW ENFORCEMENT
&&
EVENT NUMBER RLX1100349
TAXLocal storm report, Mar 23, 5:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
521 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL WHITE OAK 37.69N 81.00W
03/23/2011 U0.25 INCH RALEIGH WV PUBLIC
&&
NNNNLocal storm report, Mar 23, 5:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
524 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG E PARKERSBURG 39.26N 81.54W
03/23/2011 WOOD WV 911 CALL CENTER
NUMEROUS TREES AND POWERLINES DOWN AROUND PARKERSBURG
&&
EVENT NUMBER RLX1100350
TAXLocal storm report, Mar 23, 5:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
530 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL PINCH 38.41N 81.48W
03/23/2011 E1.00 INCH KANAWHA WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1100351
JFDLocal storm report, Mar 23, 5:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
534 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG PROCTORVILLE 38.44N 82.38W
03/23/2011 LAWRENCE OH TRAINED SPOTTER
55MPH GUST REPORTED...SHEETING FALLING OFF
HOUSES...BRANCHES OFF TREES...AND SEVERAL TREES FALLING
DOWN
&&
EVENT NUMBER RLX1100352
TAXLocal storm report, Mar 23, 5:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
537 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 S AID 38.56N 82.49W
03/23/2011 M70 MPH LAWRENCE OH TRAINED SPOTTER
TOWN OF WILLOW WOOD
&&
EVENT NUMBER RLX1100353
JFDThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:20 PM EDT | Special Weather Statement | RLX | Mason | 40 min |
| Mar 23, 3:30 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 30 min |
| Mar 23, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 25 min |
| Mar 23, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 72 min |
| Mar 23, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 38 min |
| Mar 23, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 50 min |
| Mar 23, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Wayne | 47 min |
| Mar 23, 5:06 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Cabell, Calhoun, Clay, Jackson, Kanawha and 5 more | 69 min |
| Mar 23, 5:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 67 min |
| Mar 23, 5:20 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 5 more | 55 min |
| Mar 23, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Pocahontas, Randolph, Upshur and 1 more | 74 min |
| Mar 23, 5:53 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more | 82 min |
| Mar 23, 6:48 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 42 min |
| Mar 23, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 78 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.